Alert archive / Illinois / Flash Flood Warnings in 2016

Flash Flood Warning 22, NWS Chicago, IL

August 29, 20164 counties in Illinois

NWS Chicago, IL issued this flash flood warning at Aug 29, 2016, 3:00 PM CDT for 4 counties in Illinois. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2016, 3:00 PM CDT (20:00 UTC)
Expired
Aug 29, 2016, 9:00 PM CDT
In force
6 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Cook County, IL, DuPage County, IL, Kane County, IL, Lake County, IL

The radar

The Chicago radar (KLOT), 51 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 3:15 PM CDTFLOODStreamwood, ILSEVERAL STREETS WITH A FEW INCHES OF WATER COVERING THE ROAD...MOST SIGNIFICANT ALONG PARK BOULEVARD. UP TO 6 INCHES ON ONE INTERSECTION.
Aug 29, 3:30 PM CDTHEAVY RAIN 2.052 Wsw Elk Grove Village, IL2.05 INCHES OF RAIN OVER THE PAST TWO HOURS. MINOR CURB SIDE FLOODING WAS ALSO OBSERVED.
Aug 29, 3:45 PM CDTFLOODHoffman Estates, ILANKLE DEEP FLOOD WATERS ON THE ROAD OUTSIDE CONANT HIGH SCHOOL.
Aug 29, 3:50 PM CDTFLASH FLOODRoselle, ILIRVING PARK ROAD CLOSED DUE TO FLOODING.
Aug 29, 4:40 PM CDTFLOOD6 Nne Carol Stream, ILPART OF THE ROUTE 390 FRONTAGE ROAD NEAR IRVING PARK ROAD AND WRIGHT BOULEVARD WITH UP TO 1 FT OF WATER COVERING IT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
959 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

570 
WGUS53 KLOT 292000
FFWLOT
ILC031-043-089-097-300200-
/O.NEW.KLOT.FF.W.0022.160829T2000Z-160830T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
300 PM CDT MON AUG 29 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DUPAGE COUNTY IN NORTHEASTERN ILLINOIS...
  NORTHEASTERN KANE COUNTY IN NORTHEASTERN ILLINOIS...
  NORTHWESTERN COOK COUNTY IN NORTHEASTERN ILLINOIS...
  SOUTHWESTERN LAKE COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 900 PM CDT MONDAY
    
* AT 258 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
  PRODUCING VERY HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO
  INCHES OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF THE
  AREA...WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ELGIN...ARLINGTON HEIGHTS...SCHAUMBURG...PALATINE...DES PLAINES...
  MOUNT PROSPECT...HOFFMAN ESTATES...ELMHURST...BUFFALO GROVE...
  CAROL STREAM...CARPENTERSVILLE...WHEELING...ADDISON...ALGONQUIN...
  ROLLING MEADOWS...ROSELLE...LAKE ZURICH...FRANKLIN PARK...
  BARRINGTON AND LONG GROVE.

INCLUDING THE FOLLOWING INTERSTATES...
 I-90 BETWEEN MILE MARKERS 22 AND 24.
 I-290 BETWEEN MILE MARKERS 1 AND 10.
 I-355 NEAR MILE MARKER 30.

THIS INCLUDES...  SCHAUMBURG BOOMERS BASEBALL AND HARPER COLLEGE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4192 8785 4195 8830 4215 8830 4215 8820
      4218 8820 4219 8794

$$

BIRK
3 follow-up statements
008 
WGUS73 KLOT 292118
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
418 PM CDT MON AUG 29 2016

ILC031-043-089-097-300200-
/O.CON.KLOT.FF.W.0022.000000T0000Z-160830T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUPAGE IL-KANE IL-COOK IL-LAKE IL-
418 PM CDT MON AUG 29 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHERN DUPAGE...NORTHEASTERN KANE...NORTHWESTERN COOK AND
SOUTHWESTERN LAKE COUNTIES...

AT 414 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT HAD
PRODUCED HEAVY RAIN ACROSS THE WARNED AREA HAD DISSIPATED...WITH
LIGHT TO MODERATE RAIN ACROSS PORTIONS OF THE AREA. RAINFALL AMOUNTS
OF UP TO TWO AND A HALF INCHES OF RAIN HAVE ALREADY FALLEN BASED OFF
RADAR ESTIMATES AND OBSERVER REPORTS. FLASH FLOODING IS EXPECTED TO
CONTINUE DUE TO RUNOFF FROM THE HEAVY RAINFALL.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELGIN...ARLINGTON HEIGHTS...SCHAUMBURG...PALATINE...DES PLAINES...
MOUNT PROSPECT...HOFFMAN ESTATES...ELMHURST...BUFFALO GROVE...
CAROL STREAM...CARPENTERSVILLE...WHEELING...ADDISON...ALGONQUIN...
ROLLING MEADOWS...ROSELLE...LAKE ZURICH...FRANKLIN PARK...
BARRINGTON AND LONG GROVE.

THIS INCLUDES...  SCHAUMBURG BOOMERS BASEBALL AND HARPER COLLEGE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4192 8785 4195 8830 4215 8830 4215 8820
      4218 8820 4219 8794

$$

RC
190 
WGUS73 KLOT 292233
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
533 PM CDT MON AUG 29 2016

ILC031-043-089-097-300200-
/O.CON.KLOT.FF.W.0022.000000T0000Z-160830T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUPAGE IL-KANE IL-COOK IL-LAKE IL-
533 PM CDT MON AUG 29 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHERN DUPAGE...NORTHEASTERN KANE...NORTHWESTERN COOK AND
SOUTHWESTERN LAKE COUNTIES...

AT 531 PM CDT...DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN
ACROSS PORTIONS OF THE WARNED AREA. RAINFALL AMOUNTS OF UP TO TWO
AND A HALF INCHES OF RAIN FELL BASED OFF RADAR ESTIMATES AND
OBSERVER REPORTS. FLASH FLOODING IS EXPECTED TO CONTINUE INTO THE
EARLY EVENING DUE TO RUNOFF FROM THE HEAVY RAINFALL. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELGIN...ARLINGTON HEIGHTS...SCHAUMBURG...PALATINE...DES PLAINES...
MOUNT PROSPECT...HOFFMAN ESTATES...ELMHURST...BUFFALO GROVE...
CAROL STREAM...CARPENTERSVILLE...WHEELING...ADDISON...ALGONQUIN...
ROLLING MEADOWS...ROSELLE...LAKE ZURICH...FRANKLIN PARK...
BARRINGTON AND LONG GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4192 8785 4195 8830 4215 8830 4215 8820
      4218 8820 4219 8794

$$

RC
695 
WGUS73 KLOT 300002
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
702 PM CDT MON AUG 29 2016

ILC031-043-089-097-300012-
/O.CAN.KLOT.FF.W.0022.000000T0000Z-160830T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUPAGE IL-KANE IL-COOK IL-LAKE IL-
702 PM CDT MON AUG 29 2016

...THE FLASH FLOOD WARNING FOR NORTHERN DUPAGE...NORTHEASTERN KANE...
NORTHWESTERN COOK AND SOUTHWESTERN LAKE COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED AND FLOOD WATERS HAVE RECEDED...AND ARE NO
LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE
CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 4192 8785 4195 8830 4215 8830 4215 8820
      4218 8820 4219 8794

$$

RC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 2:56 PM CDT, 4 minutes earlier.

Area forecast discussion, Aug 29, 2:56 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
256 PM CDT MON AUG 29 2016

.SHORT TERM...
234 PM CDT

Through Tonight...

Very slow moving thunderstorms continue to develop over portions
of the area this afternoon. As a this writing, the most pronounced
heavy rain producer is the cluster of storms over Lee county.
These storms have been dropping up to 2" per hour over a small
portion of the county south of the Dixon area. While the
individual storm cells are moving slowly eastward, the cluster of
storms is propagating slowly north-northwestward into the Dixon
area as new development occurs along the outflow. If this heavy
rain continues into the Dixon area a flash flood warning may be
needed in the near future. Otherwise, expect SCT thunderstorms to
continue to develop and impact portions of the area for the next
few hours before dissipating by early this evening. The slow
eastward movement of these storms could result in some isolated
areas of flash flooding due to very heavy rainfall.

Some isolated storms are possible over the area tonight, but most
areas will likely remain dry. The high dew point air mass and the
expectation of light winds tonight could allow for some areas of
dense fog to develop. As a result, I have added patchy fog to the
forecast for tonight.

KJB

&&

.LONG TERM...
250 PM CDT

Tuesday through Monday...

Tuesday will again be like the past few with a humid, deep
moisture air mass in place. The stout upper high with 593dm
heights over central Illinois today will begin to be shunted
slowly southward as a northern stream trough begins to dig into
Ontario. Minor mid-level ripples on water vapor satellite imagery
over Iowa today will likely be moving over northern Illinois
Tuesday morning and could support isolated/scattered storms in the
a.m. hours. In addition, at the low-levels there will be a tad
more southwesterly to westerly flow ensuring dew points remain
high and once again pooled in the mid 70s by midday. So would
expect at least scattered storms, potentially with more coverage
than today. Guidance is indicating a decent amount of morning
cloud cover which may slow destabilization, though it still should
be still achieved given the moisture pooling. Deep layer shear is
likely to be 15-20 kt keeping the concerns mainly tied to flooding
with efficient rates and slow storm motions. The occasional wet
microburst, especially any congealed deep cells, will be possible.

As a cold front associated with the aforementioned trough moves
southward over Lake Michigan on Tuesday night, the chance for
scattered storms should continue into the night. In addition,
upper forcing within a right entrance region of an upper jet will
also support at least broad lift. Besides the rain chances, Tuesday
night looks to remain humid and mild.

On Wednesday morning the cold front should be shifting southward
into the area and by Wednesday afternoon clearing the south. The
front will continue to serve as a focus for storms, though it is
looking more likely Wednesday afternoon much of that may be in
central Illinois and central Indiana. Reinforcement of drier air
will occur later in the day into the night. Winds along the lake
front will be the strongest, with gusts of 25 to possibly 30 mph
by Wednesday evening. Waves will build to levels conducive for rip
currents by mid-late afternoon Wednesday based on the current
forecast, with the threat continuing through Thursday.

Thursday will see highs in the lower to mid 70s as high pressure
advances in. There actually could be some lake effect clouds into
northeast Illinois Thursday morning. Pleasant conditions look to
persist through the weekend with a rex block in the middle of the
continent likely to keep the next precipitation chances not until
Monday.

MTF

&&

.AVIATION...
For the 18Z TAFs...

The main weather concerns/challenges will be the extent of
thunderstorms over or near the terminals this afternoon and again
on Tuesday afternoon.

A warm and humid air mass will remain in place over the area
through Tuesday. Recent AMDAR soundings out of MDW indicate that
thunderstorm development could begin initiation at any time. The
main question remains where will thunderstorms focus this
afternoon. At this time, it appears that low-level convergence
along a developing lake breeze boundary may help act as a focus
for SCT storms over or near some of the Chicago area terminals
after 19 Z. As a result, I have opted to add a VCTS mention from
19 to 22 Z this afternoon. However, overall confidence on coverage
remains a bit on the low side.

The next main threat for storms looks to arrive by Tuesday
afternoon as a cold front approaches the area. Given the range,
it is a bit difficult to pinpoint the best timing at ORD for
thunder. So, at this time I have just gone with a long (6hr)
PROB30 mention for such until a shorter time range can be
established.

In addition to the threat for storms, some fog will be possible
later tonight, especially outside the Chicago area. The extent of
the fog will likely depend on the amount of cloud cover around
tonight, but given the high dew point air, some MVFR to IFR
visibilities are certainly possible late tonight.

KJB

&&

.MARINE...
256 PM CDT

Quiet winds and waves will occur over the lake tonight into
Tuesday, outside of possibly patchy fog late tonight and Tuesday
morning. A cold front will shift southward onto the northern part
of the lake by Tuesday evening and then down the lake through the
remainder of the night. This will abruptly turn winds northerly
with an increase in speed. Gusts to 30 kt are possible by
Wednesday afternoon through Thursday night, especially across the
central and south. Small craft advisory conditions are presently
forecast Wednesday evening through Thursday night across the
Illinois and Indiana nearshore zones.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 29, 11:23 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1123 AM CDT MON AUG 29 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
301630-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1123 AM CDT MON AUG 29 2016 /1223 PM EDT MON AUG 29 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED:
  LIMITED THUNDERSTORM RISK.
  LIMITED FLOODING RISK.

PORTIONS OF THE ILLINOIS AND KANKAKEE RIVERS WILL REMAIN IN
FLOOD.
PORTIONS OF OTHER AREA RIVERS AND STREAMS MAY BE NEAR BANKFULL.

DISCUSSION:

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON ACROSS
PORTIONS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. THE SEVERE
WEATHER THREAT IS LOW...HOWEVER STORMS WILL LIKELY BE SLOW MOVING
AND COULD PRODUCE LOCALIZED FLOODING.

IN ADDITION...LOCATIONS THAT RECEIVED HEAVY RAINFALL ON
SUNDAY...PARTICULARLY IN GRUNDY AND LIVINGSTON COUNTIES...MAY
STILL EXPERIENCE FLOODED ROADWAYS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY...
  LIMITED SEVERE THUNDERSTORM RISK.
  LIMITED FLOODING RISK.
WEDNESDAY...
  LIMITED THUNDERSTORM RISK.
  HIGH SWIM RISK.
SUNDAY...
  LIMITED THUNDERSTORM RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT BUT
REPORTS OF RAINFALL AMOUNTS AND FLOODING ARE APPRECIATED.

GENERAL STORM MOTION OF THE DAY:

VARIABLE MOTION AT 5 MPH OR LESS.

&&

LMZ740>745-301630-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1123 AM CDT MON AUG 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY INTO EARLY
WEDNESDAY.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED WEDNESDAY
INTO EARLY THURSDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-301630-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1123 AM CDT MON AUG 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT OVER NORTHERN LAKE
MICHIGAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS LAKE MICHIGAN TUESDAY INTO
EARLY WEDNESDAY...AND AGAIN SUNDAY.

&&

KJB

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:24 PM CDTAreal Flood WarningLOTFord, Grundy, Kankakee, LaSalle, Livingston, Will18 hr
Aug 29, 2:05 PM CDTAreal Flood AdvisoryLOTLee3 hr
Aug 29, 3:53 PM CDTAreal Flood AdvisoryLOTDeKalb, LaSalle, Lee3 hr
Aug 29, 4:35 PM CDTAreal Flood AdvisoryLOTBoone, DeKalb, Kane, McHenry, Ogle, Winnebago3 hr
Aug 29, 5:08 PM CDTFlash Flood WarningLOTBoone, DeKalb, McHenry6 hr
Aug 29, 5:45 PM CDTFlash Flood WarningLOTWinnebago6 hr

Nearby

Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.